Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

April 24, 2021Fulton County, Georgia

NWS Atlanta, GA issued this special weather statement at Apr 24, 2021, 5:36 PM EDT for Fulton County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2021, 5:36 PM EDT (21:36 UTC)
Expired
Apr 24, 2021, 6:00 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Wind
40

County Fulton County, GA

The radar

The Atlanta radar (KFFC), 63 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
449 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

809 
WWUS82 KFFC 242136
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
536 PM EDT Sat Apr 24 2021
 
GAZ032>034-045-242200-
North Fulton GA-Cobb GA-DeKalb GA-Gwinnett GA-
536 PM EDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...EASTERN COBB...
NORTHWESTERN DEKALB AND WESTERN GWINNETT COUNTIES UNTIL 600 PM EDT...

At 536 PM EDT...a strong thunderstorm was over Vinings, or 7 miles
southeast of Marietta...moving northeast at 55 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Atlanta, Marietta, Sandy Springs, Roswell, Alpharetta, Smyrna,
Dunwoody, Chamblee, Norcross, Doraville, Berkeley Lake, North
Atlanta, Fair Oaks, Tucker, Mount Bethel, Vinings, Mechanicsville,
Brookhaven, Dobbins Air Reserve Base and Chastain Memorial Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3382 8450 3390 8454 3406 8430 3398 8419
      3388 8423
TIME...MOT...LOC 2136Z 245DEG 47KT 3387 8445 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 24, 4:07 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Apr 24, 4:07 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
407 PM EDT Sat Apr 24 2021

.UPDATE...
Updated to add the severe thunderstorm watch.

&&

.PREV DISCUSSION... /Issued 301 PM EDT Sat Apr 24 2021/

SHORT TERM /Today through Monday/...
Warm front looks to be along or just north of the I-20 corridor. The
forecast dilemma for today remains the potential for convective
development this afternoon and evening...and if it will be
strong/severe. Most of the CWA is now in the warm sector and clouds
have begun to break. With some ascent provided by a 500mb
trough/cold pool, do expect additional thunderstorms to develop. It
may take awhile for the airmass to recover after this mornings
widespread rain...so timing should be late afternoon/early evening.
The primary hazards would be damaging wind gusts and large hail. An
isolated brief tornado cannot be ruled out.

High pressure and dry conditions anticipated for the remainder of
the short term period of the forecast.

NListemaa

LONG TERM /Monday Night through Friday/...
Dry start to the extended with a surface high sinking into the
Carolina with a broad trough aloft approaching the CWA. This ridge
will be the primary weather inhibitor that keeps the area PoP
free through the most of the extended. Approaching Wednesday,
synoptic pattern begins a slow transition with model guidance
solutions showing a mid/upper level trough deepen over the
southern Great Plains. Past Wednesday however, guidance differs
drastically on what exactly they want to do with this trough. The
GFS progs a very deep single trough developing with a surface low
moving up the Ohio River Valley, bringing the associated cold
front across the area on Thursday Night/Friday morning.

Meanwhile, the European model has the same deep trough developing,
but continuing to deepen into a cut-off upper low that eventually
becomes stacked over Texas. Euro solution also shows another long
wave trough starting to sink down into the Midwest during this same
period, while the GFS is really sticking with one deep trough
system. So in short and to put it lightly, there is a great deal of
model disparity in the long term past Wednesday so went with low
range slight chance pops starting Thursday afternoon, lasting
through and topping out at mid range chance on Friday.

41

AVIATION... 18Z Update... MVFR cigs expected for much of the
afternoon. A few breaks showing up in the clouds with higher cigs,
but do think it will be short lived, especially if sct tsra
around. Best timing for tsra will be during the late afternoon/eve
if the airmass is able to recover. Not confident on IFR cigs
overnight, but added a SCT deck. Clearing expected right around
12Z SUN.

//ATL Confidence...18Z Update...
Med confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          52  74  51  78 /  40   0   0   0
Atlanta         51  71  52  77 /  40   0   0   0
Blairsville     46  67  44  75 /  30   0   0   0
Cartersville    49  71  46  79 /  40   0   0   0
Columbus        54  75  53  81 /  60   0   0   0
Gainesville     51  72  50  77 /  40   0   0   0
Macon           55  76  52  81 /  70   0   0   0
Rome            51  72  47  81 /  40   0   0   0
Peachtree City  51  72  48  79 /  50   0   0   0
Vidalia         60  76  56  81 /  90   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Severe Thunderstorm Watch until 10 PM EDT this evening for the
following zones: Chattahoochee...Crisp...Dooly...Harris...
Macon...Marion...Muscogee...Schley...Stewart...Sumter...Talbot...
Taylor...Webster.

&&

SHORT TERM...NListemaa
LONG TERM....41
AVIATION...NListemaa
Hazardous weather outlook, Apr 24, 10:51 AM EDT, 6 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1051 AM EDT Sat Apr 24 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251500-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1051 AM EDT Sat Apr 24 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Heavy rainfall and thunderstorms are currently pushing across the
state this morning. In addition, there remains a risk for strong
to severe thunderstorms and heavy rainfall again this afternoon,
generally along and south of a line from Columbus to Macon to
Swainsboro. The main threats include damaging wind, large hail
and a few brief tornadoes will be possible.

While widespread flash flooding is not anticipated, heavy rain
could create localized flooding especially across south central
GA.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Thunderstorms are possible again on Thursday and into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested at this time, but spotters
are encouraged to submit reports of severe weather through the web
by going to weather.gov/atlanta. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

In the hours before

Special weather statement, Apr 24, 4:56 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
456 PM EDT Sat Apr 24 2021

GAZ033-044>046-054-055-057-242130-
Fayette GA-North Fulton GA-Rockdale GA-Clayton GA-DeKalb GA-Henry GA-
South Fulton GA-
456 PM EDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE...NORTH
FULTON...SOUTHWESTERN ROCKDALE...CLAYTON...SOUTHWESTERN DEKALB...
NORTHWESTERN HENRY AND SOUTHEASTERN SOUTH FULTON COUNTIES UNTIL 530
PM EDT...

At 456 PM EDT...a strong thunderstorm was over Union City, or 9 miles
northwest of Fayetteville...moving east at 50 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Atlanta, Decatur, Jonesboro, East Point, Stockbridge, Union City,
Forest Park, Riverdale, College Park, Fairburn, Tyrone, Morrow,
Hapeville, Avondale Estates, Lake City, Belvedere Park,
Hartsfield-Jackson Airport, Candler-Mcafee, Rex and Belmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3379 8424 3370 8411 3355 8413 3349 8459
      3358 8463
TIME...MOT...LOC 2056Z 249DEG 49KT 3356 8455

WIND...40MPH
Special weather statement, Apr 24, 5:11 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
511 PM EDT Sat Apr 24 2021

GAZ042>044-242145-
Douglas GA-Carroll GA-South Fulton GA-
511 PM EDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DOUGLAS...EASTERN
CARROLL AND WESTERN SOUTH FULTON COUNTIES UNTIL 545 PM EDT...

At 511 PM EDT...a strong thunderstorm was over Hannah, or 12 miles
southwest of Douglasville...moving east at 45 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Union City, Fairburn, Palmetto, Chattahoochee Hills, Byers
Crossroads, Hannah, Campbellton, Chapel Hill, Fairplay and Bill Arp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3352 8489 3364 8490 3372 8465 3363 8455
      3352 8462
TIME...MOT...LOC 2111Z 260DEG 41KT 3359 8483

WIND...40MPH
Special weather statement, Apr 24, 5:22 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
522 PM EDT Sat Apr 24 2021

GAZ052-066-242145-
Troup GA-Heard GA-
522 PM EDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TROUP AND HEARD
COUNTIES UNTIL 545 PM EDT...

At 522 PM EDT...a strong thunderstorm was over Paran, or 8 miles
northeast of Roanoke...moving east at 45 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Franklin, Corinth, Waresville, Glenn, Texas and Harrisonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3337 8503 3325 8495 3314 8496 3312 8523
      3330 8527
TIME...MOT...LOC 2122Z 260DEG 40KT 3321 8524

WIND...40MPH
Local storm report, Apr 24, 5:31 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             2 NNW GRESHAM PARK      33.72N  84.33W
04/24/2021  E1.00 INCH       DEKALB             GA   SOCIAL MEDIA

            MULTIPLE PICTURES AND VIDEOS OF HAIL UP TO QUARTER SIZE
            WERE RECEIVED FROM THE EAST ATLANTA AREA.

&&

EVENT NUMBER FFC2100230

RWILLIS
Local storm report, Apr 24, 5:35 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             1 ENE PANTHERSVILLE     33.72N  84.25W
04/24/2021  M1.00 INCH       DEKALB             GA   EMERGENCY MNGR

            QUARTER-SIZE HAIL FELL NEAR I-20 AND COLUMBIA RD.

&&

EVENT NUMBER FFC2100231

RWILLIS
Special weather statement, Apr 24, 5:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
536 PM EDT Sat Apr 24 2021

GAZ032>034-045-242200-
North Fulton GA-Cobb GA-DeKalb GA-Gwinnett GA-
536 PM EDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...EASTERN COBB...
NORTHWESTERN DEKALB AND WESTERN GWINNETT COUNTIES UNTIL 600 PM EDT...

At 536 PM EDT...a strong thunderstorm was over Vinings, or 7 miles
southeast of Marietta...moving northeast at 55 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Atlanta, Marietta, Sandy Springs, Roswell, Alpharetta, Smyrna,
Dunwoody, Chamblee, Norcross, Doraville, Berkeley Lake, North
Atlanta, Fair Oaks, Tucker, Mount Bethel, Vinings, Mechanicsville,
Brookhaven, Dobbins Air Reserve Base and Chastain Memorial Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3382 8450 3390 8454 3406 8430 3398 8419
      3388 8423
TIME...MOT...LOC 2136Z 245DEG 47KT 3387 8445

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:57 AM EDTSpecial Weather StatementFFCStewart33 min
Apr 24, 10:19 AM EDTSpecial Weather StatementFFCWilcox26 min
Apr 24, 4:36 PM EDTSpecial Weather StatementFFCCoweta24 min
Apr 24, 4:50 PM EDTSpecial Weather StatementFFCCarroll25 min
Apr 24, 4:56 PM EDTSpecial Weather StatementFFCClayton, DeKalb34 min
Apr 24, 5:09 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fulton, Gwinnett, Newton, Rockdale and 1 more51 min
Apr 24, 5:11 PM EDTSpecial Weather StatementFFCDouglas34 min
Apr 24, 5:22 PM EDTSpecial Weather StatementFFCHeard23 min
Apr 24, 5:32 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup43 min
Apr 24, 5:40 PM EDTSpecial Weather StatementFFCCarroll, Douglas35 min
Apr 24, 5:41 PM EDTSpecial Weather StatementFFCJasper, Putnam34 min
Apr 24, 5:42 PM EDTSpecial Weather StatementFFCHeard33 min
Apr 24, 5:53 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett, Jackson52 min
Apr 24, 5:57 PM EDTSpecial Weather StatementFFCForsyth, Hall48 min
Apr 24, 6:09 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Meriwether, Spalding, Troup26 min
Apr 24, 6:42 PM EDTSpecial Weather StatementFFCClarke, Madison33 min
Apr 24, 6:44 PM EDTSpecial Weather StatementFFCForsyth31 min
Apr 24, 6:49 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd26 min
Apr 24, 6:50 PM EDTSevere Thunderstorm WarningFFCCherokee, Forsyth, Fulton40 min
Apr 24, 7:02 PM EDTSpecial Weather StatementFFCTalbot28 min
Apr 24, 7:05 PM EDTSpecial Weather StatementFFCHaralson25 min
Apr 24, 7:06 PM EDTSpecial Weather StatementFFCChattooga24 min
Apr 24, 7:14 PM EDTSevere Thunderstorm WarningFFCHaralson, Polk46 min
Apr 24, 7:22 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Hall, Lumpkin, White38 min
Apr 24, 7:23 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding52 min
Apr 24, 7:40 PM EDTSevere Thunderstorm WarningFFCBartow, Cobb, Haralson, Paulding, Polk50 min
Apr 24, 7:40 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton, Heard35 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.